# SDR 98ZZZX89

- Difficulty date: November 18, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N545S
- Make and model: Hwksly DH125400A
- Aircraft serial: NA0719
- Engine: Garrtt TFE7313
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Damper Ring
- Part number: 30724632
- Condition: Failed
- Location: Pinion Gear
- Part time: 5,346 hours
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

WHILE CRUSING AT 26,000 FEET, PILOT OBSERVED AN INCREASE IN OIL PRESSURE FOLLOWED BY A DROP IN PRESSURE.  AS OIL PRESSURE CONTINUED TO DECREASE TO 25 PSI, THE PILOT COMMANDED AN IN-FLIGHT SHUTDOWN.  N1 SPEED WAS REPORTED TO BE AS HIGH AS 101.5 PERCENT.  FAILURE OF THE FAN PLANETARY GEAR ASSEMBLY CAUSED BY A SEPARATION OF A SECTION OF THE PINION GEAR DAMPER RING.  THE SEPARATED SECTION OF THE DAMPER RING BECAME ENMESHED IN THE PLANETARY GEAR TRAIN AND DAMAGED IT EXTENSIVELY CAUSING THE LP SPOOL AND FAN ASSEMBLY TO BECOME DECOUPLED.
